MARIA R. BAER, M.D.; LLOYD E. KING, M.D., Ph. D.; STEVEN N. WOLFF, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Lokich and Moore (1) have reported the occurrence of the palmar-plantar erythrodysesthesia syndrome in patients receiving continuous infusion chemotherapy. Identical skin toxicity occurs in patients with acute leukemia receiving high-dose cytarabine as intermittent intravenous chemotherapy, and has been correlated with duration of therapy (2). Cytarabine, 3 g/m2 body surface area intravenously over 1 hour every 12 hours for 12 doses, induced pain and erythema of the palms, soles, and extensor surfaces of the hand joints in 7 of 27 patients, beginning on day 2 to 7 of treatment and progressing to bulla formation or simple desquamation (2).
BAER MR, KING LE, WOLFF SN. Palmar-Plantar Erythrodysesthesia and Cytarabine. Ann Intern Med. 1985;102:556. doi: https://doi.org/10.7326/0003-4819-102-4-556_1
Download citation file:
Published: Ann Intern Med. 1985;102(4):556.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use